Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 3, NWS Amarillo, TX

February 25, 202020 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Feb 25, 2020, 3:09 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 25, 2020, 11:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2020, 3:09 AM CST (09:09 UTC)
In effect from
Feb 25, 2020, 11:00 AM CST
Expired
Feb 25, 2020, 8:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2439 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WWUS74 KAMA 250909
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
309 AM CST Tue Feb 25 2020

OKZ001-002-TXZ001>003-006-007-251800-
/O.NEW.KAMA.WI.Y.0003.200225T1700Z-200226T0000Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Spearman, Gruver, Hartley, Channing, and Dumas
309 AM CST Tue Feb 25 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...North winds 30 to 40 mph expected.

* WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, 
  Dallam, Sherman, Hansford, Hartley and Moore Counties.

* WHEN...From 11 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...The strong winds will create patchy blowing
  snow around mid to late this afternoon through this evening.
  Visibilities may be reduced to less than a mile at times in the
  blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Schneider
3 follow-up statements
644 
WWUS74 KAMA 251814
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1214 PM CST Tue Feb 25 2020

TXZ011>013-016>018-317-260200-
/O.EXB.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/
Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-
Palo Duro Canyon-
Including the cities of Vega, Amarillo, Panhandle, White Deer, 
Hereford, Canyon, Claude, and Palo Duro Canyon
1214 PM CST Tue Feb 25 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 35 to 40 mph expected.

* WHERE...Oldham, Potter, Carson, Deaf Smith, Randall, Armstrong
  Counties and Palo Duro Canyon.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ001-002-TXZ001>003-006-007-260200-
/O.EXT.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Spearman, Gruver, Hartley, Channing, and Dumas
1214 PM CST Tue Feb 25 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 30 to 40 mph expected.

* WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, 
  Dallam, Sherman, Hansford, Hartley and Moore Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
734 
WWUS74 KAMA 251847
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1247 PM CST Tue Feb 25 2020

OKZ003-TXZ004-005-008>010-014-015-019-020-260200-
/O.EXA.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/
Beaver-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-Gray-
Wheeler-Donley-Collingsworth-
Including the cities of Beaver, Forgan, Perryton, Booker, 
Higgins, Follett, Borger, Miami, Canadian, Pampa, Shamrock, 
Wheeler, Clarendon, and Wellington
1247 PM CST Tue Feb 25 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 30 to 40 mph expected.

* WHERE...In Oklahoma, Beaver County. In Texas, Ochiltree, 
  Lipscomb, Hutchinson, Roberts, Hemphill, Gray, Wheeler, Donley 
  and Collingsworth Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.PRECAUTIONARY/PREPAREDNESS 
  ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ001-002-TXZ001>003-006-007-011>013-016>018-317-260200-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Oldham-
Potter-Carson-Deaf Smith-Randall-Armstrong-Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Vega, 
Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, 
and Palo Duro Canyon
1247 PM CST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 30 to 40 mph expected.

* WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, 
  Dallam, Sherman, Hansford, Hartley and Moore Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Bieda
956 
WWUS74 KAMA 260201
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
801 PM CST Tue Feb 25 2020

OKZ001>003-TXZ001>020-317-260315-
/O.EXP.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
801 PM CST Tue Feb 25 2020

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below advisory levels.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 11:23 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 24, 11:23 PM CST, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1123 PM CST Mon Feb 24 2020

.AVIATION...
North winds will increase by mid morning at all TAF sites and then
they are expected to increase even more by early afternoon. Winds
are expected to peak out in the 30 to 35 knot range with higher
gusts in the afternoon at all sites. Winds will then slowly
decrease after sunset. Skies are expected to remain VFR, except
for GUY where MVFR cigs may move in toward the end of the
forecast.

&&

.PREV DISCUSSION... /Issued 832 PM CST Mon Feb 24 2020/

UPDATE...
The Panhandles have been in the southern part of a an upper level
short wave trough that is swinging northeast into western
Nebraska now. This trough combined with upper level jet dynamics
along with just enough moisture to produce rain and snow showers
across the northeast half of the CWA this evening. These rain and
snow showers are expected to move east of the area by early
morning on Tuesday. Any snowfall accumulations should be under one
inch. Strong downward forcing has also allowed the surface winds
to gust to 50 to 55 and occasionally 60 mph across much of the
area. These winds will continue through the southeast quarter of
the Texas Panhandle through about midnight and then they will
decrease.

PREV DISCUSSION... /Issued 552 PM CST Mon Feb 24 2020/

AVIATION...
A patch of light rain showers that are producing very little rain
and wind gusts close to 50 knots will affect the DHT and GUY TAF
sites for the first few hours. Winds are expected to decrease
overnight. North to northwest winds will increase again at all
sites with the passage as a cold front by mid morning on Tuesday.
Skies are expected to remain VFR.

PREV DISCUSSION... /Issued 349 PM CST Mon Feb 24 2020/

SHORT TERM...
A mid to upper level low positioned over western Missouri and
eastern Kansas has now weakened and is progged to continue to
merge into the main flow. At the same time a new low is developing
over southeastern Wyoming per water vapor analysis. This new low
is progged to move into Colorado and strengthen this evening. A
cold front at the surface will move into the area between 4 and 6
PM this evening. Some moisture will be available as this front
moves through that areas in the north and northeast of the FA have
a chance for some showers to be produced by the cold front in the
northeastern to eastern FA. Areas in the western to southwestern
FA may see some virga. The temperature and dewpoint spread at the
surface in the west is likely too large for any measurable
moisture to reach the ground before evaporating. Also, winds are
expected to pick up behind the front to around 20 to 25 mph
gusting up to 35 mph.

Overnight temperatures will be able to drop to the low 20s to the
lower 30s across the area. For Tuesday, daytime highs will be
below normal in the mid 30s to 40s. By the evening time Tuesday
another cold front will move through with some strong northerly
winds. Some light rain and snow may be possible in the north to
northeast FA. The caveat here, will be the dry air at the surface.
Bufkit soundings only suggest that the column will only saturate
for an hour, if that. Do not expect any accumulations out side of
a light dusting at this time due to the dry air. Then, overnight
into Wednesday morning, temperatures will be able to drop into the
teens with windchills in the single digits.

Hoffeditz

LONG TERM...Wednesday through Sunday Night...
The recovery period continues as large scale upper level trof exits
the central CONUS.  Highs on Wednesday looks to still be in the mid
to upper 40s, however there is room to come up a bit with the
potential for the warmer air to move in a bit earlier.  But right
now the temps look good.

Thursday and Friday could be a bit tricky with temps as back door
cold fronts continue to try and clip the Panhandles on the back side
of the upper level trof.  Additionally, warm southwest flow will try
to make it into the western Panhandles.  So we could have a large
temperature gradient across the Panhandles for the end of the work
week.  Still no precipitation in the forecast through Friday, or
over the weekend for that matter.

West to southwest warm and dry flow looks to be in store for the
weekend, with the next upper level trof moving into the Pacific
Northwest on Sunday. Breezy yet mild conditions expected on Saturday
and Sunday.  Just like the last several weekends, highs will be in
the 60s, to maybe lower 70s.  Will keep an eye on the upper level
setup to make sure it's not going to be too windy, but for right now
the winds just look to be in the 10 to 20 mph range. Not too bad to
end out February and begin March.

There is another cold front on the horizon after the weekend, but
just how early it will come is too soon to tell.  Currently doesn't
look too impactful to the Panhandles as far as precipitation/
snowfall goes, but we'll continue to monitor the system and provide
updates.

Weber

FIRE WEATHER...
Right now given the dry pattern that we will be in for the next
several days, it seems very favorable to assume at least elevated
Fire Weather. The north winds on Tuesday will keep the
temperatures at bay, but the winds will be breezy and it's
possible if something sparks that there could be some issues
controlling the fire. It's more of a north wind and cooler
temperature keeping things in check. Moving into the weekend,
Saturday through Monday, the Panhandles could have the potential
for critical Fire Weather conditions. Right now the setup doesn't
favor anything critical. However, a shift in the position of the
next incoming system and the stacked jet that's associated with it
could open the door for critical Fire Weather over the weekend
and into Monday. So keep up to date with the forecast just in case
the Fire threat increases.

Weber

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

15/7
Hazardous weather outlook, Feb 24, 8:24 PM CST, 6 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
824 PM CST Mon Feb 24 2020

OKZ001>003-TXZ001>020-317-251430-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
824 PM CST Mon Feb 24 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Some light snow will be possible across the eastern Panhandles.
Snow accumulations are expected to remain under one inch. Strong
north winds will gust to around 50 mph across the southeast Texas
Panhandle.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

North winds 25 to 35 mph on Tuesday, with the northwest Panhandles
expected to see the strongest winds. Elevated Fire Weather could
result from these winds on Tuesday.

Possible elevated Fire Weather over the weekend, as the Panhandles
move towards a warming trend, and breezy winds could be in play as
well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:03 PM CSTSpecial Weather StatementAMAHansford, Hutchinson, Moore, Ochiltree57 min
Feb 24, 6:51 PM CSTSpecial Weather StatementAMACarson, Hutchinson, Lipscomb, Moore, Ochiltree, Potter and 1 more84 min
Feb 24, 7:40 PM CSTSpecial Weather StatementAMAArmstrong, Gray, Hemphill, Wheeler95 min
Feb 24, 8:56 PM CSTSpecial Weather StatementAMACollingsworth34 min
Feb 25, 3:03 PM CSTWinter Weather AdvisoryAMAHansford, Lipscomb, Ochiltree9 hr
Feb 25, 3:48 PM CSTSpecial Weather StatementAMAGray, Hutchinson, Roberts, Wheeler27 min
Feb 25, 4:10 PM CSTSpecial Weather StatementAMACollingsworth, Donley, Gray65 min

Nearby

Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.